Side Effects from Medication Adjustment

Options
tryingmybest247
tryingmybest247 Member Posts: 2 *
edited March 22 in Thyroid Cancer #1

I was diagnosed with papillary thyoid cancer in 2022, and had my thyroid removed in December of 2022. My TSH has been suppressed since my surgery, hovering around .03, for about a year. About 3 weeks ago, my levothyroxine dose has finally been decreased enough that my TSH is starting to rise a bit. My issue is that while it's rising, I feel so rundown. I'm just exhausted and don't have the energy and endurance I'm used to. Has anyone else experienced this? Will my body adjust to the more "normal" TSH level in time? About how long is it likely to take?

Thank you for any help or guidance you can give me!

Comments

  • Miles' mom
    Miles' mom Member Posts: 39 Member
    Options

    Hey there. How old are you? No one ever talks about how HARD this is on your body. Recovery time, etc.

    I have had 3 surgeries since 2019. Iodine radiation and currently taking hydroxyurea for an unrelated cancer. I am 55. Still trucking along, but will never be the same. So many side affects that have never gone away. Old age or cancer? My guess is both.

    One foot in front of the other and we do the best we can. If you are in your 30's or even 40's and were strong and healthy before PTC(?), then I am sure you will be AOK!

    Prayer and eating HEALTHY is key.

    Best of luck!

  • tryingmybest247
    tryingmybest247 Member Posts: 2 *
    Options

    Hello,

    I'm 44, but was also diagnosed with stage 3 breast cancer in Feb of 2022, so the last couple of years of my life have been awful to say the least. I still take an AI and an oral chemo to prevent recurrence for the breast cancer, and honestly my thyroid cancer diagnosis, surgery, etc always felt like a side note compared to the extensive chemotherapy, radiation, surgeries and medication I took and still take for breast cancer.

    That being said, this last levothyroxine dose adjustment, and trying to handle not being so severely hyperthyroid, has me wondering whether so many of the side effects I attributed to BC treatments weren't at least somewhat attributable to my thyroid medication adjustments over the past year. Who knows I guess? I get what you mean about never being the same.....like everyone else, I just want to feel "normal" again, whatever that means!

  • Miles' mom
    Miles' mom Member Posts: 39 Member
    Options

    God Bless you my friend. You have been through so much. You are SO STRONG AND BRAVE.

    I pray you have a wonderful, compassionate team of Doctors and network of close friends and family. For me--this got me through.

    I used to wonder what my body would be like now, if not for the cancer. I stopped that nonsense real quick. Because this is my life. The one God intended for me. And it is beautiful.

    You are strong. We are strong.

    Please feel free to msg me personally, if you like.

    Lora